Alabama, 2012Hail and Damaging Winds in Alabama, July 27, 2012
July 27, 2012 · NWS HUN · 7 events in 1 county or zone
Numerous thunderstorms developed during the early to mid afternoon hours. One of the storms produced wind damage in and around the community of Geraldine in DeKalb County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $21,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous thunderstorms developed during the early to mid afternoon hours. One of the storms produced wind damage in and around the community of Geraldine in DeKalb County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 27, 2:49 PM CST, 4 minutes earlier.
Area forecast discussion, Jul 27, 2:49 PM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
349 PM CDT FRI JUL 27 2012
.DISCUSSION...
ON THE SYNOPTIC SCALE...A POSITIVELY-SHEARED MID-LEVEL VORT MAX
CURRENTLY LOCATED OVER THE GREAT LAKES WILL ADVANCE EASTWARD INTO
WESTERN PORTIONS OF NEW ENGLAND BY TOMORROW MORNING. THE CENTRAL
TENNESSEE VALLEY REMAINS ON THE SOUTHERN EDGE OF THE STRONGER HEIGHT
FALLS ASSOCIATED WITH THIS FEATURE...AND WITHIN A COL REGION OF
RELATIVELY WEAK STEERING FLOW BETWEEN TWO STRENGTHENING SUBTROPICAL
HIGHS -- ONE ACROSS THE WESTERN NORTH ATLANTIC AND THE OTHER ACROSS
THE SOUTHERN PLAINS. REGARDLESS...NUMEROUS SHOWERS AND THUNDERSTORMS
HAVE DEVELOPED ACROSS THE AREA...AS A WEAK MID-LEVEL SHEAR AXIS
INTERACTED WITH THE WARM/MOIST AND UNSTABLE AIR MASS IN PLACE ACROSS
THE LOCAL AREA. THIS ACTIVITY WILL LIKELY DIMINISH WITHIN A COUPLE
HOURS OF SUNSET...BUT WILL CARRY SLIGHT CHANCE POPS INTO THE FIRST
PART OF THE EVENING HOURS TO ACCOUNT FOR LINGERING ACTIVITY. AS SKIES
BEGIN TO CLEAR LATE TONIGHT...PATCHY FOG WILL LIKELY DEVELOP --
PERHAPS BECOMING A BIT MORE WIDESPREAD IN AREAS THAT RECEIVE HEAVIER
PRECIPITATION TODAY.
MODELS AGREE THAT A STRONGER UPPER-LEVEL SPEED MAX WILL DIG
SOUTHEASTWARD ACROSS THE UPPER MISSISSIPPI VALLEY LATER TODAY...AND
INTO THE OHIO VALLEY BY SATURDAY MORNING. AS THIS FEATURE MOVES INTO
THE BASE OF THE NEW ENGLAND TROUGH...A WEAK ATTENDANT SURFACE COLD
FRONT WILL PUSH SOUTHWARD THROUGH THE FORECAST AREA ON SATURDAY
AFTERNOON. ALTHOUGH THE REGION OF STRONGEST LARGE SCALE ASCENT
ASSOCIATED WITH THE PREVIOUSLY MENTIONED SPEED MAX WILL LIKELY REMAIN
ACROSS THE SOUTHERN APPALACHIANS...A FEW SHOWERS AND STORMS MAY
DEVELOP ALONG THE COLD FRONT AS IT PUSHES INTO THE REGION AND
MAXIMIZES LOW-LEVEL CONVERGENCE. HOWEVER...IT DOES APPEAR THAT AN
INCREASINGLY SUBSIDENT AIR MASS ALOFT -- DUE TO THE EASTWARD
EXPANSION OF THE SOUTHERN PLAINS MID-LEVEL HIGH -- WILL THE LIMIT THE
COVERAGE OF SHOWERS/STORMS AND WILL KEEP POPS IN THE SLIGHT CHANCE
RANGE TO REFLECT THIS. THE SOUTHERN PLAINS RIDGE WILL BEGIN TO WEAKEN
SLIGHTLY AND RETREAT TO THE WEST ON SATURDAY NIGHT...AS THE FIRST IN
SERIES OF MID-LEVEL WAVES EMBEDDED IN NORTHWEST FLOW ALOFT TRACKS
SOUTHEASTWARD ACROSS WESTERN KENTUCKY AND MIDDLE/EASTERN TENNESSEE.
GIVEN THE INTRUSION OF DRY LOW-LEVEL AIR IN THE WAKE OF THE COLD
FRONT SATURDAY...LITTLE THREAT FOR PRECIPITATION WILL EXIST WITH THIS
FEATURE. WARM AND DRY CONDITIONS WILL LIKELY CONTINUE INTO
SUNDAY...BUT WITH THE MID-LEVEL HIGH CONTINUING TO WEAKEN AND
RETROGRADE ACROSS THE RED RIVER VALLEY OF NORTHERN TEXAS/SOUTHERN
OKLAHOMA...CONDITIONS WILL BECOME INCREASINGLY FAVORABLE FOR
DISTURBANCES IN THE NORTHWEST FLOW ALOFT TO BRING SHOWERS/STORMS TO
THE REGION AND HAVE INCLUDED SLIGHT CHANCE POPS ON SUNDAY NIGHT.
VERY LITTLE HAS CHANGED IN THE FORECAST REASONING DURING THE EXTENDED
PERIOD...WITH THE MID-TROPOSPHERIC HIGH FORECAST TO BECOME
ESTABLISHED ACROSS THE SOUTHERN ROCKIES. AS THIS OCCURS...SEVERAL
SHORTWAVE TROUGHS EMBEDDED IN NORTHWEST FLOW WILL TRACK SOUTHEASTWARD
ACROSS THE REGION AND INTO A BROAD LONG WAVE TROUGH SITUATED ACROSS
THE EASTERN CONUS. THESE DISTURBANCES WILL BRING A HEIGHTENED THREAT
FOR SHOWERS AND THUNDERSTORMS TO THE TENNESSEE VALLEY NEXT WEEK --
PARTICULARLY ON TUESDAY/WEDNESDAY AND PERHAPS THURSDAY. THE SOUTHERN
ROCKIES RIDGE MAY BEGIN TO BUILD EASTWARD BY THE END OF THE FORECAST
PERIOD AS A STRONGER UPSTREAM TROUGH DIGS SOUTHEASTWARD INTO THE
NORTHERN ROCKIES...AND THIS MAY RESULT IN A MORE DIURNALLY-DRIVEN
PRECIPITATION PATTERN DEVELOPING LATE NEXT WEEK. BOTH HIGH AND LOW
TEMPERATURES WILL BE 3-5 DEGREES ABOVE CLIMATOLOGICAL NORMAL
VALUES...WITH HIGHS IN THE LOWER/MID 90S AND LOWS IN THE LOWER/MID
70S.
70/DD
&&
.AVIATION...
/ISSUED 1242 PM CDT FRI JUL 27 2012/
FOR 18Z TAFS...THE APPROACHING FRONTAL BOUNDARY WILL BRING SHRA/TSRA
TO THE AREA TODAY...POSSIBLY IMPACTING EITHER TERMINAL THIS
AFTERNOON WITH BRIEF GUSTY WINDS AND REDUCED VIS/CIGS. AFTER THE
SHRA/TSRA DISSIPATE THIS EVENING...PATCHY FOG MAY DEVELOP...AND THIS
MAY ALSO IMPACT EITHER TERMINAL LATE TONIGHT/EARLY SATURDAY MORNING.
OUTSIDE OF THE TSRA/BR WINDOWS...VFR CONDITIONS ARE ANTICIPATED WITH
MOSTLY LIGHT SOUTHWEST WINDS.
JLL
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 73 95 71 95 69 / 20 20 10 10 20
SHOALS 72 97 69 97 67 / 20 20 10 10 20
VINEMONT 73 92 70 91 71 / 20 20 10 10 20
FAYETTEVILLE 72 93 67 92 67 / 20 20 10 10 20
ALBERTVILLE 72 94 69 92 68 / 20 20 10 10 20
FORT PAYNE 71 94 68 93 65 / 20 20 10 10 20
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jul 27, 10:05 AM CST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1105 AM CDT FRI JUL 27 2012
ALZ001>010-016-TNZ076-096-097-281000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1105 AM CDT FRI JUL 27 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS A
WEAK FRONTAL BOUNDARY SLIDES TOWARD THE TENNESSEE VALLEY. A FEW
STORMS MAY BE STRONG OR SEVERE...WITH BRIEF DAMAGING WIND GUSTS AND
HAIL THE PRIMARY WEATHER THREATS. LOCALLY HEAVY RAINFALL AND
FREQUENT LIGHTNING ARE OTHERWISE POSSIBLE WITH ANY THUNDERSTORMS.
THE STORMS ARE EXPECTED TO WEAKEN AND SLOWLY DISSIPATE BY MID
EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
ADDITIONAL SCATTERED THUNDERSTORMS ARE THEN POSSIBLE STARTING MONDAY
...AND CONTINUING INTO MID WEEK AS A SERIES OF UPPER LEVEL
DISTURBANCES MOVE SOUTHEASTWARD ACROSS THE REGION. SOME STORMS MAY BE
STRONG IN NATURE...CAPABLE OF GUSTY WINDS...FREQUENT LIGHTNING AND
LOCALLY HEAVY RAINFALL.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE POSSIBLE BY THIS AFTERNOON.
TT
In the hours before
Special weather statement, Jul 27, 1:34 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
234 PM CDT FRI JUL 27 2012
ALZ007-272000-
MORGAN-
234 PM CDT FRI JUL 27 2012
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN COUNTY UNTIL 300 PM CDT...
AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PRICEVILLE...OR NEAR HARTSELLE...MOVING EAST
AT 20 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
PEOPLE IN CENTRAL MORGAN COUNTY...INCLUDING THE CITIES OF FLINT
CITY...HARTSELLE...PRICEVILLE...SOMERVILLE AND VALHERMOSO SPRINGS...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3443 8704 3460 8701 3459 8692 3457 8686
3456 8684 3455 8676 3457 8674 3456 8667
3437 8669
TIME...MOT...LOC 1934Z 278DEG 16KT 3450 8690Special weather statement, Jul 27, 1:36 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
236 PM CDT FRI JUL 27 2012
ALZ008-272000-
MARSHALL-
236 PM CDT FRI JUL 27 2012
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL COUNTY UNTIL 300 PM
CDT...
AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DOUGLAS...OR 8 MILES SOUTHWEST OF
ALBERTVILLE...MOVING EAST AT 20 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
PEOPLE IN SOUTHEASTERN MARSHALL COUNTY...INCLUDING THE CITIES OF
HORTON...DOUGLAS AND BOAZ...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3412 8633 3417 8638 3427 8636 3426 8611
3420 8611 3419 8610 3418 8611 3418 8619
3410 8630
TIME...MOT...LOC 1936Z 278DEG 16KT 3417 8627Special weather statement, Jul 27, 2:15 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
315 PM CDT FRI JUL 27 2012
ALZ003-004-272115-
FRANKLIN-LAWRENCE-
315 PM CDT FRI JUL 27 2012
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN AND LAWRENCE COUNTIES
UNTIL 415 PM CDT...
AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEWBURG...OR 10 MILES EAST OF
RUSSELLVILLE...MOVING SOUTHEAST AT 15 MPH. OTHER INTENSE STORMS
OVER THE SOUTHERN HALF OF LAWRENCE COUNTY HAVE PRODUCED RAINFALL OF
1 TO 2 INCHES...WITH ADDITIONAL HEAVY RAIN LIKELY PRODUCING
SIGNIFICANT PONDING OF WATER ON ROADWAYS...ESPECIALLY IN AND AROUND
THE WREN COMMUNITY AND WITHIN THE BANKHEAD NATIONAL FOREST.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
MT HOPE.
LANDERSVILLE.
MOULTON.
WREN.
SPEAKE.
BANKHEAD NATIONAL FOREST.
RAINFALL AMOUNTS OF 1 TO 2 ARE EXPECTED FROM THESE THUNDERSTORMS.
THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON
AREA ROADWAYS.
&&
LAT...LON 3430 8760 3431 8777 3432 8783 3450 8779
3457 8763 3457 8753 3447 8711 3430 8711
TIME...MOT...LOC 2014Z 297DEG 13KT 3446 8754
KULASpecial weather statement, Jul 27, 2:20 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
320 PM CDT FRI JUL 27 2012
ALZ006-008-009-272100-
JACKSON-MADISON-MARSHALL-
320 PM CDT FRI JUL 27 2012
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...MADISON AND MARSHALL
COUNTIES UNTIL 400 PM CDT...
AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAMPTON COVE...OR 7 MILES SOUTHEAST OF
HUNTSVILLE...MOVING SOUTHEAST AT 10 MPH.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
OWENS CROSSROADS.
NEW HOPE.
PAINT ROCK...WOODVILLE.
IF ON OR NEAR LAKE GUNTERSVILLE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE
CAUGHT ON THE WATER IN A THUNDERSTORM!
&&
LAT...LON 3465 8614 3440 8612 3448 8641 3467 8657
3472 8649
TIME...MOT...LOC 2020Z 299DEG 10KT 3467 8648
KULASpecial weather statement, Jul 27, 2:39 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
339 PM CDT FRI JUL 27 2012
ALZ008-010-272115-
DE KALB-MARSHALL-
339 PM CDT FRI JUL 27 2012
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB AND MARSHALL COUNTIES
UNTIL 415 PM CDT...
AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHITON...OR 11 MILES EAST OF GUNTERSVILLE...
MOVING SOUTHEAST AT 20 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WHITON...MCVILLE.
HOPEWELL...CHIGGER HILL.
GERALDINE...LAKEVIEW.
LATHAMVILLE...FYFFE.
SKIRUM...CROSSVILLE.
IF ON OR NEAR LAKE GUNTERSVILLE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE
CAUGHT ON THE WATER IN A THUNDERSTORM!
&&
LAT...LON 3419 8587 3421 8610 3437 8637 3452 8611
3451 8609 3449 8610 3446 8608 3448 8606
3447 8603 3449 8598 3439 8575
TIME...MOT...LOC 2039Z 296DEG 19KT 3440 8609
KULASpecial weather statement, Jul 27, 2:46 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
346 PM CDT FRI JUL 27 2012
ALZ016-272130-
CULLMAN-
346 PM CDT FRI JUL 27 2012
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN COUNTY UNTIL 430 PM
CDT...
AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CRANE HILL...OR 11 MILES SOUTHWEST OF
CULLMAN...MOVING EAST AT 10 MPH.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
BREMEN.
GOOD HOPE...CULLMAN.
PHELAN...HANCEVILLE.
IF ON OR NEAR SMITH LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON
THE WATER IN A THUNDERSTORM!
&&
LAT...LON 3401 8712 3406 8712 3419 8710 3418 8669
3403 8671 3395 8679
TIME...MOT...LOC 2046Z 276DEG 10KT 3409 8700
KULAThunderstorm Wind, Dekalb
- When
- July 27, 2:53 PM CST to 2:56 PM CST
- Where
- Dekalb County, 0.98 mi SSE of Chigger Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 34.386, -86.017
Trees were knocked down along County Road 821 at Highway 227.
Thunderstorm Wind, Dekalb
- When
- July 27, 2:55 PM CST to 2:58 PM CST
- Where
- Dekalb County, 1.35 mi S of Geraldine
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.331, -85.999
A tree was knocked down along County Road 104 and Highway 227.
Thunderstorm Wind, Dekalb
- When
- July 27, 2:55 PM CST to 2:58 PM CST
- Where
- Dekalb County, 1.01 mi S of Geraldine
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.335, -85.998
Trees were knocked down near 11968 Highway 227 in Geraldine.
Thunderstorm Wind, Dekalb
- When
- July 27, 2:55 PM CST to 2:58 PM CST
- Where
- Dekalb County, 0.11 mi ENE of Gilbert Xrds
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 34.371, -85.928
Three power lines were knocked down along County Road 52, about one half mile east of Gilberts Crossroads.
Thunderstorm Wind, Dekalb
- When
- July 27, 2:55 PM CST to 2:58 PM CST
- Where
- Dekalb County, 1.15 mi SE of Geraldine
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 34.337, -85.987
Three power poles were knocked down along County Road 20 near County Road 104.
Thunderstorm Wind, Dekalb
- When
- July 27, 2:57 PM CST to 3:00 PM CST
- Where
- Dekalb County, 1.02 mi SW of Ophir to 1.49 mi SSW of Ophir
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.360, -85.963
A power pole was snapped and trees and power lines were downed along County Road 46 Trees were also downed along County Roads 52 and 164.
Hail, Dekalb
- When
- July 27, 3:12 PM CST to 3:15 PM CST
- Where
- Dekalb County, 1.52 mi N of Geraldine
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.372, -85.996
Hail up to penny sized was reported along Highway 75 and County Road 329.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Illinois, July 27, 20121 death · 1 event
- Flash Flooding in Texas, July 27, 2012$2.0 million · 4 events
- Wildfire in Illinois, July 27 to 28, 2012$2.1 million · 1 event
- Hail and Damaging Winds in North Carolina, July 27, 2012$319,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Indiana, July 27, 2012$83,000 · 1.25 in hail · 28 events
- Damaging Winds and Lightning Strike in Virginia, July 27, 2012$52,000 · 55 kt wind · 23 events
- Damaging Winds in South Carolina, July 27, 2012$58,000 · 60 kt wind · 15 events
- Hail and Damaging Winds in Kentucky, July 27, 2012$36,000 · 1 in hail · 22 events
- Damaging Winds in Indiana, July 27, 2012$80,000 · 61 kt wind · 4 events
- Flooding in Pennsylvania, July 27 to 28, 2012$65,000 · 2 events
- Damaging Winds in Ohio, July 27, 2012$47,000 · 55 kt wind · 7 events
- Flash Flooding and Hail in Mississippi, July 27 to 31, 20121 injured · $22,000 · 1.75 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 399504, 399505, 399506, 399507, 399508, 399509, 399503.